Aa
A
A
A
Close
Eye Care Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Shimmering vision with vestibular problems.

Hello, An ENT doctor thinks that I have a vestibular disorder causing constant disequilibrium where my VOR is all wrong. He has prescribed vestibular rehabilitation therapy, mainly comprising of gaze stabilization exercises - where I focus on an image on the wall whilst turning my head from side to side. I have felt worse from day one doing this ( I've now been doing it for a month) and instead of feeling very disorientated when trying to walk, as before, I now feel constant residual dizziness even indoors when sitting! At first the image used only blurred after five head repetitions but now it is blurred before I even start turning my head. My eyes are bloodshot and feel  strained and in the last week I have developed bouncing vision when I stare at things and also shimmering vision when I look away from a phone or computer screen or at straight lines or just generally looking around. This has all been in my front line of vision, when previously I've had very brief and rare episodes of flickering peripheral vision over the last decade.It is only a month since I went to the optician who said that I had a slight prescription for an astigmatism but he doesn't know about my new symptoms. So I don't know if the VRT might be causing these visual symptoms or have I done them all wrong : I've just been told that I should only allow 2 lots of retinal slip per session and I've been allowing many, so the therapist said that my brain might give up on the rehab.
*Do you know if this retinal slip may be making me feel worse and causing these dizzy symptoms and strange visual symptoms and causing rehab to fail?
*Should I get glasses to do the exercises and generally wear all the time, given that things are now blurred and my eyes feel so strained all the time?
*If I get glasses should I allow a few weeks for my brain to get used to them before wearing them for the VRT?
*Do you think that these flickering symptoms are a sign of some other eye disease?

1 Responses
517208 tn?1211644466
MEDICAL PROFESSIONAL

Dear dizzydgo,

I would recommend that you seek the care of an eyeMD to determine the cause of your symptoms especially the flickering of lights and the shaking of your eyes.

Dr. Feldman

Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Eye whitening, iris color change, and eyeball "bling." Eye expert Dr. John Hagan warns of the dangers from these unnecessary surgeries.
Eye expert John Hagan, MD, FACS, FAAO discusses factors to consider and discuss with your eye care team before embarking on cataract surgery.
Is treating glaucoma with marijuana all hype, or can hemp actually help?
Protect against the leading cause of blindness in older adults
Got dry eyes? Eye drops aren't the only option! Ophthalmologist John C. Hagan III, MD explains other possible treatments.